I keep going low after exersizing everyday


(tHaTxKiiDxAnt) #1

ok i walk about 2 miles everyday with my sister n brother and cuzin's i like the exersize its rlle fun n every thing but when i go home n bout 3-4 hours later i'll b low! i'm thinking about lowering my insulin by 1 unit n see what happens u have type 1 and im 14 and my parents said that i shouldnt go walkking any more intill i talk 2 the docter but idk i want 2 go walking bcuz i am losing waight i can feel it. one day i woke up at like 4:00 AM and i was 32 i was soooo scared that was the lowest i ever was i was sweety n i coulnt feel my legs n i yelled 2 my parents n i had 2 drink soda (bcuz we didnt have any orange juice) and i had cake frosting and my level went back up in like  hours bbcuz i keep checking n it was still low! but idk what 2 do can some 1 give me suggestions?...


(Anonymous) #2

I think you're on shots, but I'm not sure: pump or injections?

If you are on injections, you can either exercise at a routine time and back on your insulin levels in preperation for that, or eat a small snack before/after to offset lows.


(tHaTxKiiDxAnt) #3

yeahh , im on shots


(Anonymous) #4

Alright, cool. Thanks for the info.

Another thing is sometimes, I've found that my body starts to get used to exercise. So yours may (not guarenteed lol) as well, in which case your bg may level out... just a thought.


(ajax) #5

When you exercise, your body uses up its stored glycogen. Then, after you're finished, your body takes any sugar it can to replace that stored glycogen, which is why you go low. Try eating a mixed carb and protein snack when you get back from exercising, without bolusing for it. Also, test your sugar often so that you catch any lows before they're too serious. If you're under 100 before going to bed, eat a little snack that has some carb and protein to keep you from going low over night.

Can you call a doctor and get their advice? That will at least put your parents at ease! Don't let going low stop you from exercising. It's good for you, and it's fun. If you test often, you should be able to avoid any serious lows. Make sure you're taking some quick sugar with you on your walks, in case you go low while you are walking!


(tHaTxKiiDxAnt) #6

yes when i do go walking i do bring things to eat just in case i do go low and yes , i told my parents the same thing , that i shouldnt stop going walking bcuz i go low , bcuz its good for me. and they did agree.


(joe) #7

eat before the walk =)  have somethign good, like a treat, maybe 20-30 grams of carbs., see if it helps.  when I was on shots I delivered newspapers (is that even a job anymore?).  I would eat a yogurt or have a glass of juice (no shot for it) and then go do it.  think if the treat as a "freebee"

good luck.  don't play around with lows like that make sure you have carbs with you when you are exercising.

I pump now so I don't have to eat before exercise, just have to remember to turn my pump down before.  take care and good luck.


(tHaTxKiiDxAnt) #8

lol ok i get whtchuu mean by mess around with u'r lows lol but im rlle trying 2 loss some waight by the time we go back 2 school x] and i dont wanna eat some tthing woth sugar and not good 4 you cuz then whts the point you no what i mean?


(joe) #9

yea, that's the "suckie" part of shots.  the only way to control that is to take less insulin, just like you said... lol sorry I read your post wrong, i didn't get the part of trying to lose weight!  =) 

if you take less long acting insulin, you may find your sugar climbing thru the day.  you can lower your sugar by exercise.  make sure you check with your doc esp if you are uncomfortable with adjusting your shots.  less insulin and less food and you will lose the weight! 


(tHaTxKiiDxAnt) #10

ok thank you